Alert archive / California / High Wind Warnings in 2020

High Wind Warning 11, NWS San Diego, CA

December 7, 20204 counties in California

NWS San Diego, CA issued this high wind warning at Dec 7, 2020, 4:30 AM PST for 4 counties in California. It took effect at Dec 7, 2020, 6:00 PM PST. It was in force for 19 hr. 35 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 7, 2020, 4:30 AM PST (12:30 UTC)
In effect from
Dec 7, 2020, 6:00 PM PST
Expired
Dec 8, 2020, 1:12 PM PST
In force
19 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 7, 6:30 PM PSTNON-TSTM WND GST 817 E Valley Center, CAMESONET STATION HHCSD HELLHOLE CANYON (SDGE).
Dec 7, 6:30 PM PSTNON-TSTM WND GST 827 E Valley Center, CAMESONET STATION HHCSD HELLHOLE CANYON (SDGE).
Dec 7, 7:00 PM PSTNON-TSTM WND GST 572 N Alpine, CAMESONET STATION AVYSD ANDERSON VALLEY (SDGE).
Dec 7, 8:10 PM PSTNON-TSTM WND GST 592 Sw Idyllwild, CAMESONET STATION SE092 IDYLLWILD WEST RIDGE 1 (SCE092).
Dec 7, 8:20 PM PSTNON-TSTM WND GST 572 E Mountain Center, CAMESONET STATION SE375 KEEN RIDGE (SCE375).
Dec 7, 8:30 PM PSTNON-TSTM WND GST 557 Ene Alpine, CAMESONET STATION NDCSD NORTH DESCANSO (SDGE).
Dec 7, 8:30 PM PSTNON-TSTM WND GST 584 Wsw Santa Ysabel, CAMESONET STATION WCKSD WITCH CREEK (SDGE).
Dec 7, 8:40 PM PSTNON-TSTM WND GST 554 E Yucaipa, CAMESONET STATION SE085 PIGSAH PEAK (SCE085).
Dec 7, 8:50 PM PSTNON-TSTM WND GST 555 Ene Alpine, CAMESONET STATION VGDSD VIEJAS GRADE (SDGE).
Dec 7, 9:10 PM PSTNON-TSTM WND GST 583 Sw Santa Ysabel, CAMESONET STATION DYESD DYE MOUNTAIN (SDGE).
Dec 7, 10:03 PM PSTNON-TSTM WND GST 6513 Sw La Quinta, CAMESONET STATION HP003 TORO PEAK (HPWREN).
Dec 7, 10:03 PM PSTNON-TSTM WND GST 6913 Sw La Quinta, CAMESONET STATION HP003 TORO PEAK (HPWREN).
Dec 7, 10:05 PM PSTNON-TSTM WND GST 683 Wnw Palomar Mountain, CAMESONET STATION HP014 BOUCHER HILL (HPWREN).
Dec 7, 10:05 PM PSTNON-TSTM WND GST 703 Wnw Palomar Mountain, CAMESONET STATION HP014 BOUCHER HILL (HPWREN).
Dec 7, 10:14 PM PSTNON-TSTM WND GST 575 S Banning, CAMESONET STATION POPC1 POPPET FLATS RAWS.
Dec 7, 10:15 PM PSTNON-TSTM WND GST 653 S Crestline, CAMESONET STATION HF008 MARSHALL PEAK (SDHGPA).
Dec 7, 10:17 PM PSTNON-TSTM WND GST 571 Ne Mountain Center, CAMESONET STATION KNWC1 SAN MARCOS 3.
Dec 7, 10:20 PM PSTNON-TSTM WND GST 553 S Palomar Mountain, CAMESONET STATION POMSD POOMACHA (SDGE).
Dec 7, 10:20 PM PSTNON-TSTM WND GST 623 Ssw Banning, CAMESONET STATION SE700 BANNING (SCE700).
Dec 7, 11:00 PM PSTNON-TSTM WND GST 622 N Santa Ysabel, CAMESONET STATION SYRSD SANTA YSABEL RANCH (SDGE).
Dec 7, 11:13 PM PSTNON-TSTM WND GST 614 Nnw Banning, CAMESONET STATION BNJC1 BANNING RAWS.
Dec 8, 12:00 AM PSTNON-TSTM WND GST 601 Nnw Idyllwild, CAMESONET STATION FW6883 PINE COVE ROCKY POINT.
Dec 8, 12:30 AM PSTNON-TSTM WND GST 623 S Crestline, CAMESONET STATION HF008 MARSHALL PEAK (SDHGPA).
Dec 8, 1:30 AM PSTNON-TSTM WND GST 573 Ssw Banning, CAMESONET STATION SE700 BANNING (SCE700).
Dec 8, 2:13 AM PSTNON-TSTM WND GST 564 Nnw Banning, CAMESONET STATION BNJC1 BANNING RAWS.
Dec 8, 2:14 AM PSTNON-TSTM WND GST 615 Wsw Dulzura, CAMESONET STATION OTYC1 OTAY MOUNTAIN RAWS.
Dec 8, 3:30 AM PSTNON-TSTM WND GST 577 Nw Mt Laguna, CAMESONET STATION HF002 LAGUNA LAUNCH (SDHGPA).
Dec 8, 4:00 AM PSTNON-TSTM WND DMG7 S Julian, CA4 INCH DIAMETER TREE LIMB DOWN OFF OF A HEALTHY CEDAR TREE. TIME ESTIMATED.
Dec 8, 4:43 AM PSTNON-TSTM WND GST 566 N Dulzura, CAMESONET STATION HP002 LYONS PEAK (HPWREN).
Dec 8, 5:55 AM PSTNON-TSTM WND GST 659 Wnw Santa Ysabel, CAMESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN).
Dec 8, 8:15 AM PSTNON-TSTM WND GST 655 Wnw Palomar Mountain, CAMESONET STATION HF001 PALOMAR MTN LAUNCH (SDHGPA).
Dec 8, 8:20 AM PSTNON-TSTM WND GST 719 Ssw Julian, CAMESONET STATION SILSD SILL HILL (SDGE).
Dec 8, 8:55 AM PSTNON-TSTM WND GST 779 Wnw Santa Ysabel, CAMESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN).
Dec 8, 8:55 AM PSTNON-TSTM WND GST 809 Wnw Santa Ysabel, CAMESONET STATION HP016 BIG BLACK MOUNTAIN (HPWREN).
Dec 8, 10:51 AM PSTNON-TSTM WND GST 658 Ene Orange, CAMESONET STATION FRCC1 FREMONT CANYON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2020-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2020-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4057 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS76 KSGX 071230
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
430 AM PST Mon Dec 7 2020

CAZ055-057-072315-
/O.UPG.KSGX.HW.A.0008.201207T2000Z-201208T2000Z/
/O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Including the cities of Crestline and Running Springs
430 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph
  expected.

* WHERE...San Bernardino County Mountains and Santa Ana 
  Mountains and Foothills.

* WHEN...From 6 PM this evening to noon PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-072315-
/O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/
/O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/
Riverside County Mountains-
Including the city of Idyllwild-Pine Cove
430 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
TUESDAY...

* WHAT...Northeast winds 30 to 40 mph with gusts to 60 mph 
  expected.

* WHERE...Riverside County Mountains.

* WHEN...From 6 PM this evening to noon PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ058-072315-
/O.UPG.KSGX.HW.A.0008.201208T0200Z-201209T0200Z/
/O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/
San Diego County Mountains-
Including the cities of Julian and Pine Valley
430 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PST TUESDAY...

* WHAT...East winds 30 to 40 mph with gusts to 65 mph expected.

* WHERE...San Diego County Mountains.

* WHEN...From 10 PM this evening to 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-065-554-072315-
/O.NEW.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Gorgonio Pass Near Banning-Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Banning, Anaheim, Orange, and Mission Viejo
430 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON PST
TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 60 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Gorgonio Pass Near Banning and Orange County 
  Inland Areas.

* WHEN...From 6 PM this evening to noon PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are expected below the
  Cajon Pass and below the San Gorgonio Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-072315-
/O.NEW.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/
San Diego County Valleys-
430 AM PST Mon Dec 7 2020

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
PST TUESDAY...

* WHAT...East winds 30 to 40 mph with gusts to 65 mph expected.

* WHERE...San Diego County Valleys.

* WHEN...From 10 PM this evening to 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be in the inland
  valleys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
4 follow-up statements
464 
WWUS76 KSGX 072146
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
146 PM PST Mon Dec 7 2020

CAZ048-055>057-065-554-080645-
/O.CON.KSGX.HW.W.0011.201208T0200Z-201208T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo
146 PM PST Mon Dec 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph
  expected. Localized gusts to 60 mph below the Cajon Pass and San
  Gorgonio Pass.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Gorgonio Pass Near Banning and Orange County 
  Inland Areas.

* WHEN...From 6 PM this evening to noon PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-058-080645-
/O.CON.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Julian and Pine Valley
146 PM PST Mon Dec 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM PST TUESDAY...

* WHAT...East winds 20 to 40 mph with gusts to 50 mph expected.
  Localized gusts to 70 mph in the backcountry.

* WHERE...San Diego County mountains and valleys.

* WHEN...From 10 PM this evening to 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
910 
WWUS76 KSGX 080502
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
902 PM PST Mon Dec 7 2020

CAZ048-055>057-065-554-081415-
/O.CON.KSGX.HW.W.0011.000000T0000Z-201208T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo
902 PM PST Mon Dec 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TUESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph
  expected. Localized gusts to 60 mph below the Cajon and San 
  Gorgonio Passes, and the Santa Ana Mountain canyons.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Gorgonio Pass Near Banning and Orange County 
  Inland Areas.

* WHEN...Through noon PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts will be in the
  mountains and along the coastal foothills

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ050-058-081415-
/O.CON.KSGX.HW.W.0011.201208T0600Z-201209T0200Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Julian and Pine Valley
902 PM PST Mon Dec 7 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

* WHAT...East winds 20 to 40 mph with gusts to 50 mph expected.
  Localized gusts to 70 to 80 mph in the most wind-prone areas of
  the coastal slopes and foothills.

* WHERE...San Diego County mountains and valleys.

* WHEN...Through 6 PM PST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
541 
WWUS76 KSGX 081018
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
218 AM PST Tue Dec 8 2020

CAZ050-058-082000-
/O.EXT.KSGX.HW.W.0011.000000T0000Z-201209T0000Z/
San Diego County Valleys-San Diego County Mountains-
Including the cities of Julian and Pine Valley
218 AM PST Tue Dec 8 2020

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...East winds 30 to 40 mph with gusts to 60 mph. Isolated 
  gusts to 70 mph.

* WHERE...Mountains and inland valleys of San Diego County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be along the
  coastal slopes of the mountains into the inland valleys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ048-055>057-065-554-082000-
/O.CON.KSGX.HW.W.0011.000000T0000Z-201208T2000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Riverside County Mountains-
Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning-
Orange County Inland Areas-
Including the cities of San Bernardino, Fontana, 
Rancho Cucamonga, Crestline, Running Springs, 
Idyllwild-Pine Cove, Banning, Anaheim, Orange, and Mission Viejo
218 AM PST Tue Dec 8 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Coastal slopes of the mountains of San Bernardino,
  Riverside, and Orange Counties, the Inland Empire, inland 
  Orange County, and San Gorgonio Pass.

* WHEN...Until noon PST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds will be near the
  coastal slopes of the mountains and in the Inland Empire below 
  the Cajon and San Gorgonio Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
181 
WWUS76 KSGX 082112
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
112 PM PST Tue Dec 8 2020

CAZ050-058-082215-
/O.CAN.KSGX.HW.W.0011.000000T0000Z-201209T0000Z/
San Diego County Valleys-San Diego County Mountains-
112 PM PST Tue Dec 8 2020

...HIGH WIND WARNING IS CANCELLED...

Winds continue to subside across the area. Wind gusts of up to 
40 mph will continue through this evening, but strong and 
damaging winds are not longer expected. Therefore, the High Wind
Warning has been cancelled.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 6, 9:30 PM PST, 7 hours earlier.

Area forecast discussion, Dec 6, 9:30 PM PST, 7 hours before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Sun Dec 6 2020

.SYNOPSIS...
Santa Ana winds will impact the area Monday and Tuesday, strongest
Monday night through Tuesday in the mountains, foothills and
valleys. Tuesday and Wednesday will be warm with above average
temperatures. Thursday and Friday will be a little cooler with the
return of a shallow marine layer, but still warmer than normal.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Just a few high clouds over SoCal this evening with an isolated spot
or two of fog or low clouds over the coastal waters. Dewpoints have
jumped along the coast and some light fog has been reported near
Oceanside. Winds were mostly light as the offshore sfc pressure
gradient slowly strengthened. In terms of forecast changes...A small
adjustment was made for winds with new model data, and some patchy
fog has been added to the coastal areas of San Diego County
overnight. If it does materialize, it should not last long as the
offshore gradient strengthens tomorrow morning.

From previous discussion...

The 500 mb pattern with this Santa Ana is unusual. It is not common
to have a trough diving south across SoCal and stalling out as a
deep closed low over the ocean. This adds a little more uncertainty
to the timing, the wind speeds and just where the winds will
surface.

The models this morning are projecting a stronger wind event than
previous runs, especially in San Diego County. There is strong upper
support with this cold system, with 50 kt 850 mb winds in SoCal
associated with the circulation around a cold 561 dm closed upper
low that stalls out west of northern Baja Tuesday morning. These
east winds will crest the mountain ridges and flow down the western
slopes into the foothills and eastern valleys. Based on the recent
data, wind gusts to 70 mph are possible in the back county,
especially in the east-west transverse ranges of San Diego and
Riverside Counties. In collaboration with Oxnard and others, a High
Wind Watch was issued for the mountains due to the elevated threat
for high winds. The watch runs from Noon Monday to Noon Tuesday in
the SBD and ORA County mtns, and from 6 PM Monday to 6 PM Tuesday
for RIV and SAN County mtns.

This colder system might have a greater potential for the winds to
lower farther into the San Diego Valley and parts of the Inland
Empire, and especially in the eastern valleys. Sustained winds 20 to
30 mph with gusts to 55 mph are possible from Monday night through
late Tuesday afternoon. It'll be a windy day in these valley
areas.

In addition to the winds, the RH will be very low and this Santa Ana
necessitated yet another Red Flag Warning.

Mid and high level moisture will increase tonight and Monday as an
upper trough over Oregon digs south across California before
stalling off the coast of northern Baja Monday night. This moisture
will result in mid and high level clouds and a small increase in
PWATs Monday, but surface RH increases will be modest and not too
significant.

Temperatures: Monday will be cooler day in the deserts, mountains
and inland valleys as the surge of cold air moves in from the north.
Tuesday and Wednesday will be warmer, especially west of the
mountains with downslope warming raising high temps into the 80s in
some spots.

Thursday and Friday: A weak trough passes by to the north bringing
weaker offshore gradients and perhaps some weak onshore flow and
some cooling. Later in the week the ensembles show a another
offshore/Santa Ana type pattern, but the model spread is too large
to project its strength.

&&

.AVIATION...
0670500Z...BKN high clouds at/above 20000 ft MSL with unrestricted
vis will continue through Monday.

East to northeast winds will strengthen along mountain slopes and
below passes after 12Z Monday, with local gusts 35-40 kts and strong
up/downdrafts west of the mtns. The winds increase further Monday
evening, esp aft 02z, with gusts 45-55 kts at times, continuing into
Tuesday. Gusts at the terminal sites will not be as strong, although
gusts to 40 kts will be slightly possible at KONT, but likely to see
gusts to 30 kts. There also could be patchy blowing dust west of the
mountains, with visibility restrictions as low as 1 SM at times in
isolated spots.

&&

.MARINE...
No marine concerns through Monday. A long-period WNW swell will
likely bring combined seas around 10 feet in the outer waters Tue
and Wed, mainly south of San Clemente Island.

&&

.BEACHES...
A long-period WNW swell of 8-10 ft from 290 degrees in the outer
waters will likely bring high surf Tue/Wed. Surf is expected to be 4-
6 ft at Orange County beaches and 5-8 ft at San Diego County
beaches. Isolated sets up to 10-12 ft are possible at select spots
from La Jolla southward. There will be strong rip currents and
dangerous swimming conditions during that time. Swell and surf will
gradually subside Wednesday eve through Thursday. A Beach Hazards
Statement has been issued and a High Surf Advisory may be necessary.

&&

.FIRE WEATHER...
Santa Ana winds start to pick up Monday morning, but Red Flag
conditions will not be too widespread due to the 20-30 percent RH.
The fire weather threat increases and spreads into the southern
areas in the afternoon, and is most widespread Monday night through
Tuesday when the winds will be strongest and the RH falls further.
Wind gusts from 40 to 60 mph are expected in most mountain and
foothill areas, but the strongest winds will likely be in San Diego
County and Riverside County where gusts to 70 mph will increase in
the back country and the RH drops below 15 percent. This will be the
time of the most impactful Red Flag conditions.

Winds begin to diminish Tuesday evening, but moderate offshore winds
will continue into Wednesday morning. Onshore flow will briefly
return Thursday and Friday for cooler days and modest RH recovery.

&&

.SKYWARN...
Skywarn activation will not be needed, but reports of wind damage or
measured winds gusts on Monday and Tuesday are welcome.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 4 AM Monday to 10 PM PST Tuesday for
     Orange County Inland Areas-Riverside County Mountains-
     Including The San Jacinto Ranger District Of The San
     Bernardino National Forest-San Bernardino County Mountains-
     Including The Mountain Top And Front Country Ranger
     Districts Of The San Bernardino National Forest-San
     Bernardino and Riverside County Valleys  -The Inland Empire-
     San Diego County Inland Valleys-San Diego County Mountains-
     Including The Palomar And Descanso Ranger Districts of the
     Cleveland National Forest-San Gorgonio Pass Near Banning-
     Santa Ana Mountains-Including The Trabuco Ranger District
     of the Cleveland National Forest.

     High Wind Watch from Monday evening through Tuesday afternoon
     for Riverside County Mountains-San Diego County Mountains.

     High Wind Watch from Monday afternoon through Tuesday morning
     for San Bernardino County Mountains-Santa Ana Mountains and
     Foothills.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...10/Moede
AVIATION/MARINE/BEACHES...JMB

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 1:49 AM PSTHigh Surf AdvisorySGXOrange, San Diego72 hr

Nearby

High Wind Warnings in California, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.